Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 219, NWS Tulsa, OK

June 29, 2015LeFlore County, Pushmataha County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 29, 2015, 6:45 PM CDT for LeFlore County, Pushmataha County, Oklahoma. It was in force for 45 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 29, 2015, 6:45 PM CDT (23:45 UTC)
Expired
Jun 29, 2015, 7:30 PM CDT
In force
45 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Hail
0.88 in
Wind
60.0 mph

Counties LeFlore County, OK, Pushmataha County, OK

The radar

The Western Arkansas radar (KSRX), 98 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 29, 7:28 PM CDTHAIL 0.882 W Honobia, OKNICKEL HAIL NEARLY COVERING THE GROUND.
Jun 29, 7:30 PM CDTHAIL 1Honobia, OKMOSTLY SMALLER THAN A QUARTER BUT A FEW PIECES THAT BIG.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 45 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 11.8 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 2015-06-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 23 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 2015-06-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
23 J/kg
Mixed-layer CIN
-454 J/kg
Mixed-layer LCL
1975 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
180 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

040 
WUUS54 KTSA 292345
SVRTSA
OKC079-127-300030-
/O.NEW.KTSA.SV.W.0219.150629T2345Z-150630T0030Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
645 PM CDT MON JUN 29 2015

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PUSHMATAHA COUNTY IN SOUTHEASTERN OKLAHOMA...
  SOUTH CENTRAL LE FLORE COUNTY IN SOUTHEASTERN OKLAHOMA...

* UNTIL 730 PM CDT

* AT 645 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 13 MILES SOUTH OF
  WHITESBORO...MOVING SOUTHEAST AT 10 MPH.

  HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HONOBIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3460 9498 3451 9479 3451 9503
TIME...MOT...LOC 2345Z 304DEG 8KT 3451 9495 

HAIL...0.88IN
WIND...60MPH
 
$$

LACY
1 follow-up statement
181 
WWUS54 KTSA 300004
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
704 PM CDT MON JUN 29 2015

OKC079-127-300030-
/O.CON.KTSA.SV.W.0219.000000T0000Z-150630T0030Z/
PUSHMATAHA OK-LE FLORE OK-
704 PM CDT MON JUN 29 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN PUSHMATAHA AND SOUTH CENTRAL LE FLORE COUNTIES...

AT 703 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 11 MILES SOUTH OF
WHITESBORO...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HONOBIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3460 9498 3451 9479 3451 9503
TIME...MOT...LOC 0003Z 186DEG 3KT 3454 9496 

HAIL...0.88IN
WIND...60MPH
 
$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 3:39 PM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 29, 3:39 PM CDT, 3 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
339 PM CDT MON JUN 29 2015

.DISCUSSION...
WEAK SFC BOUNDARY LOCATED ACROSS FAR SE OK WILL REMAIN ON
PERIPHERY OF UPWARD INFLUENCE FROM COMPACT WAVE CURRENTLY CENTERED
OVER FAR NW AR. AN ISOLATED STORM WILL REMAIN POSSIBLE ALONG AND
SOUTH OF THE BOUNDARY THROUGH MID EVENING UNTIL INHIBITION
STRENGTHENS SUFFICIENTLY.

LOW LEVEL THERMAL FIELDS EXPAND EASTWARD TUES/WED SUPPORTING A
CONTINUED WARMING TREND AND EFFECTIVELY CAPPING DEEP CONVECTION
FOR ALL BUT THE FAR EASTERN PERIPHERY OF THE FORECAST AREA.
ADDITIONALLY DEEPER MOISTURE CURRENTLY OVER EAST TX WILL STREAM
NORTHWARD RESULTING IN HOT HEAT INDEX VALUES FOR ALL OF THE AREA.

GOOD AGREEMENT AMONGST NUMERICAL DATA THAT CONVECTION WILL IGNITE
TUESDAY NIGHT ACROSS THE CENTRAL PLAINS TRACKING SOUTHEASTWARD
TOWARD FAR NE OK / FAR NW AR LATE TUES NIGHT THROUGH WED MORNING.
OUTFLOW AND/OR CONVECTIVE DEBRIS MAY HOLD TEMPS DOWN SLIGHTLY BY
WED AFTERNOON HOWEVER OUTSIDE OF THIS INFLUENCE THERMAL FIELDS
SUPPORT TEMPS INTO THE MID/UPPER 90S.

HEIGHTS FALL BY LATE WEEK W/ A WEAK FRONTAL BOUNDARY PUSHING INTO
NE OK LATE THURSDAY...WITH CONVECTION LIKELY DEVELOPING ALONG THE
BOUNDARY AND AIDING IN ITS FURTHER SOUTHWARD ADVANCE INTO THE
FORECAST AREA. THIS BOUNDARY WILL REMAIN THE FOCUS FOR REPEATED
ROUNDS OF CONVECTION THROUGH SATURDAY...BEFORE HEIGHTS RISE AND
THE BOUNDARY LIFTS NORTHWARD AND/OR LOSES DEFINITION ACROSS THE
REGION. A RETURN TO DRY AND ABOVE NORMAL TEMPS LOOKS LIKELY BY
EARLY NEXT WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   71  96  77  96 /   0  10  10  10
FSM   71  97  75  95 /  10  10  10  20
MLC   70  94  76  93 /  10  10  10  10
BVO   63  96  74  96 /   0  10  10  20
FYV   62  91  71  92 /   0  10  10  30
BYV   64  91  71  88 /   0  10  10  40
MKO   69  95  74  92 /   0  10  10  10
MIO   66  94  76  93 /   0  10  20  30
F10   70  95  76  92 /  10  10  10  10
HHW   71  93  73  93 /  20  10  10  10

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
AR...NONE.
&&

LONG TERM....07
Hazardous weather outlook, Jun 29, 4:07 PM CDT, 2 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
407 PM CDT MON JUN 29 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-301030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
407 PM CDT MON JUN 29 2015

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS.
	RISK...LIMITED.
	AREA...SOUTH OF HIGHWAY 270.
	ONSET...ONGOING.

DANGEROUS HEAT.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA.
	ONSET...ONGOING.

DISCUSSION...

A WEAK FRONTAL BOUNDARY DRAPED ACROSS SOUTHERN OKLAHOMA INTO WEST
CENTRAL ARKANSAS WILL BRING A CHANCE OF ISOLATED TO WIDELY SCATTERED
THUNDERSTORMS TO THIS REGION THROUGH EARLY EVENING. WHILE
INSTABILITY IS HIGH...SHEAR IS WEAK...SO STORMS WILL LACK
ORGANIZATION. ISOLATED POCKETS OF DAMAGING WINDS AND MARGINALLY
SEVERE HAIL ARE POSSIBLE WITH THE STRONGEST CORES.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
TUESDAY...NO HAZARDS.
WEDNESDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT POTENTIAL.
THURSDAY...THUNDERSTORM POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...

STORM POTENTIAL WILL INCREASE BY WEDNESDAY AS A BOUNDARY
APPROACHES THE KANSAS AND MISSOURI BORDERS. GREATER STORM AND HEAVY
RAIN POTENTIAL WILL ARRIVE LATE IN THE WEEK AS A STRONGER
DISTURBANCE MOVES SOUTHWARD THROUGH THE PLAINS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

LACY

In the hours before

Special weather statement, Jun 29, 6:32 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
632 PM CDT MON JUN 29 2015

OKZ049-073-075-300000-
LATIMER-PUSHMATAHA-PITTSBURG-
632 PM CDT MON JUN 29 2015

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PUSHMATAHA...SOUTHWESTERN LATIMER AND SOUTHEASTERN PITTSBURG
COUNTIES...

AT 631 PM CDT...AN AREA OF STRONG THUNDERSTORMS WAS CENTERED 7 MILES
EAST OF BLANCO...MOVING SOUTHEAST AT 15 MPH.

WIND GUSTS UP TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SARDIS.

LAT...LON 3458 9567 3459 9567 3459 9569 3472 9578
      3484 9561 3467 9536 3449 9561
TIME...MOT...LOC 2331Z 319DEG 12KT 3474 9564

LACY
Special weather statement, Jun 29, 6:34 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
634 PM CDT MON JUN 29 2015

OKZ049-076-300000-
PUSHMATAHA-LE FLORE-
634 PM CDT MON JUN 29 2015

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL PUSHMATAHA AND
SOUTH CENTRAL LE FLORE COUNTIES...

AT 634 PM CDT...A STRONG THUNDERSTORM WAS 12 MILES SOUTHEAST OF
ALBION...MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH AND DIME SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HONOBIA.

LAT...LON 3453 9512 3466 9496 3451 9469 3451 9504
      3446 9505
TIME...MOT...LOC 2334Z 307DEG 19KT 3452 9497

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 29, 6:32 PM CDTSpecial Weather StatementTSAPittsburg28 min
Jun 29, 6:34 PM CDTSpecial Weather StatementTSALeFlore26 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.